Diabetes is very difficult to handle alone. Having the support of loved ones will help anyone gain better control of their disease. Most of the daily care for someone with type 1 diabetes is related to stabilizing blood glucose levels. Low blood glucose levels, or hypoglycemia, can result in dizziness, sweatiness, even fainting. Make sure that both of you always have access to a fast-acting sugar. Some people with type 1 diabetes might experience such low blood sugar levels that they lose consciousness. In these cases, you'll need what's called a glucagon emergency kit available. Make sure you know how to administer the glucagon, if your friend or loved one cannot.
When blood glucose levels are too high, also called hyperglycemia, this can cause tiredness and increased thirst. These complications can grow serious and require immediate attention. Get to know the members of the treatment team, and make sure that the treatment plan is being followed.